Like all medicines, Nicorette Invisi Transdermal Patch can cause side-effects. As many of the effects are due to nicotine, they can also occur when nicotine is obtained by smoking.
Effects related to smoking (nicotine withdrawal): The patient may experience unwanted effects because by stopping smoking, the patient would have reduced the amount of nicotine taken. These effects include: Dizziness, headache, irritability or aggression, feeling low, anxiety, restlessness, poor concentration, increased appetite or weight gain, urge to smoke (craving), night time awakening or sleep disturbance, lowering of heart rate.
Effects of too much nicotine: The patient may also get these effects: Feeling faint, feeling sick (nausea), headache.
Side-effects of Nicorette Invisi Transdermal Patch: Most of the undesirable effects reported by the subjects occur during the early phase of treatment and are mainly dose dependent. Allergic reactions (including symptoms of anaphylaxis) occur rarely during use of Nicorette Invisi Transdermal Patch. About 20% of users experienced mild local skin reactions during the first weeks of treatment.
Side effects observed in Clinical Studies and Post Marketing Experience (frequency category estimated from clinical trial): Very common (may affect more than 1 to 10 patients): Pruritus (itching).
Common (may affect up to 1 of 10 patients): Headache, dizziness, nausea, vomiting, rash, urticaria (hives).
Uncommon (may affect up to 1 of 100 patients): Hypersensitivity, paraesthesia (pricking, tickling or numbing sensation), fatigue, abnormal dreams, palpitations, tachycardia, flushing, hypertension (high blood pressure), dyspnea (shortness of breath), increased sweating, muscle pain*, application site reactions, asthenia (body weakness), chest discomfort and pain, malaise.
Not known (frequency cannot be estimated from the available data): Hypersensitivity reactions (anaphylaxis), gastrointestinal discomfort (abdominal pain)*, swelling of face, tongue or throat (angioedema), erythema (redness), pain in arms and legs.
* In vicinity/region of patch.
If the patient notices these or any other unwanted effects not listed, tell the doctor or pharmacist.
When the patient stops smoking, the patient may also develop mouth ulcers. The reason why this happens is unknown.